Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 217, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 11, 2008, 4:25 AM CDT for 5 counties in Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2008, 4:25 AM CDT (09:25 UTC)
- Expired
- May 11, 2008, 5:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Barbour County, AL, Bullock County, AL, Macon County, AL, Pike County, AL, Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:37 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1834 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 110925
SVRBMX
ALC005-011-087-109-113-111015-
/O.NEW.KBMX.SV.W.0217.080511T0925Z-080511T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
425 AM CDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF CLIO...
BULLOCK COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...UNION SPRINGS...MIDWAY...
SOUTHEASTERN MACON COUNTY IN SOUTHEAST ALABAMA...
EASTERN PIKE COUNTY IN SOUTHEAST ALABAMA...
SOUTHERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF HURTSBORO...
* UNTIL 515 AM CDT
* AT 420 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR UNION SPRINGS...AND MOVING EAST
AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GUERRYTON BY 430 AM CDT...
HURTSBORO AND 8 MILES NORTH OF SPRING HILL BY 435 AM CDT...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR
ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3193 8588 3223 8579 3234 8541 3230 8493
3214 8505 3178 8517 3172 8524 3166 8576
TIME...MOT...LOC 0925Z 267DEG 66KT 3219 8561
$$
KSL2 follow-up statements
000
WWUS54 KBMX 110940
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 AM CDT SUN MAY 11 2008
ALC087-110949-
/O.CAN.KBMX.SV.W.0217.000000T0000Z-080511T1015Z/
MACON AL-
439 AM CDT SUN MAY 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR
EASTERN ALABAMA.
LAT...LON 3166 8576 3215 8569 3223 8545 3230 8493
3214 8506 3178 8517 3172 8524
TIME...MOT...LOC 0939Z 300DEG 44KT 3212 8559
$$
ALC005-011-109-113-111015-
/O.CON.KBMX.SV.W.0217.000000T0000Z-080511T1015Z/
PIKE AL-BARBOUR AL-BULLOCK AL-RUSSELL AL-
439 AM CDT SUN MAY 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHERN RUSSELL...EASTERN BULLOCK...BARBOUR AND EAST CENTRAL
PIKE COUNTIES...
AT 438 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR THREE NOTCH...OR ABOUT 6 MILES
NORTHWEST OF MIDWAY...MOVING SOUTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MIDWAY BY 445 AM CDT...
COMER...BARBOUR COUNTY PUBLIC LAKE DAM AND SPRING HILL BY 455 AM
CDT...
BATESVILLE BY 500 AM CDT...
WHITE OAK AND 6 MILES SOUTHWEST OF HAWKINSVILLE BY 505 AM CDT...
LUGO AND OSCO BY 510 AM CDT...
EUFAULA BY 515 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR
EASTERN ALABAMA.
LAT...LON 3166 8576 3215 8569 3223 8545 3230 8493
3214 8506 3178 8517 3172 8524
TIME...MOT...LOC 0939Z 300DEG 44KT 3212 8559
$$
KSL000
WWUS54 KBMX 110952
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 AM CDT SUN MAY 11 2008
ALC109-111002-
/O.CAN.KBMX.SV.W.0217.000000T0000Z-080511T1015Z/
PIKE AL-
452 AM CDT SUN MAY 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIKE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR
EASTERN ALABAMA.
LAT...LON 3183 8559 3219 8556 3223 8545 3230 8493
3213 8507 3178 8517 3172 8524
TIME...MOT...LOC 0952Z 281DEG 44KT 3213 8540
$$
ALC005-011-113-111015-
/O.CON.KBMX.SV.W.0217.000000T0000Z-080511T1015Z/
BARBOUR AL-BULLOCK AL-RUSSELL AL-
452 AM CDT SUN MAY 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHERN RUSSELL...NORTHEASTERN BULLOCK AND BARBOUR COUNTIES...
AT 448 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MIDWAY...MOVING
EAST AT 51 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF BATESVILLE BY 500 AM CDT...
HAWKINSVILLE AND 9 MILES NORTH OF LUGO BY 505 AM CDT...
TWIN SPRINGS BY 510 AM CDT...
6 MILES NORTH OF LAKEPOINT RESORT BY 515 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR
EASTERN ALABAMA.
LAT...LON 3183 8559 3219 8556 3223 8545 3230 8493
3213 8507 3178 8517 3172 8524
TIME...MOT...LOC 0952Z 281DEG 44KT 3213 8540
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:16 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 11, 12:16 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1216 AM CDT SUN MAY 11 2008 .UPDATE...AVIATION DISCUSSION. && .SHORT TERM....OVERNIGHT IMPRESSIVE CONVECTION JUST PASSING THROUGH THE MEMPHIS METRO AREA AT THIS WRITING...WITH AN INCREASE IN ACTIVITY NOTED TO THE SOUTHWEST OF LARGE SUPERCELL SOUTH OF TUNICA. VERY UNSTABLE ATMOSPHERE OVER CENTRAL ALABAMA THIS EVENING...WITH HIGH SHEAR AND HIGH CAPE. LUCKILY THE CAPPING INVERSION HAS HELD FOR THE MOST PART SO FAR. SURFACE WARM FRONT HAS MOVED INTO FAR NORTHERN REACHES OF CENTRAL ALABAMA AND THE ATMOSPHERE SOUTH OF SAID BOUNDARY WILL CONTINUE TO DESTABILIZE AND WEAKEN THE CAP. SUPERCELL STRUCTURES ARE EXPECTED WITH THE ACTIVITY AS IT MOVES INTO CENTRAL ALABAMA JUST AFTER 11 PM...BUT A TRANSITION TO A SIGNIFICANT BOWING STRUCTURE MAY TAKE PLACE. THEREFORE...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ALL REMAIN POSSIBLE DURING THE OVERNIGHT HOURS. MADE SOME SIGNIFICANT ADJUSTMENTS TO HOURLY GRIDS FOR THE LATEST TRENDS. LOOKS LIKE AN ACTIVE NIGHT SO STAY TUNED FOR ADDITIONAL WATCHES AND WARNINGS. 75 .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. SEVERE THREAT SHOULD END ACROSS EAST ALABAMA EARLY SUNDAY MORNING... NO LATER THAN 9 AM. A FAST MOVING COLD FRONT WILL PUSH THROUGH AREA QUICKLY DUE TO WEST WINDS OF 15 TO 25 MPH. MAIN CHANGE TO FORECAST WAS TO END RAIN SOONER ACROSS WEST ALABAMA WITH RAIN GONE FROM CENTRAL ALABAMA BY 12 NOON. TIGHT PRESSURE GRADIENT BEHIND FRONT WILL PRODUCE BRISK WEST WINDS SUNDAY AFTERNOON...AND A LAKE WIND ADVISORY WILL BE NECESSARY ONCE SEVERE THREAT IS OUT OF AREA. A DRY AND RATHER COOL AIR MASS WILL SETTLE INTO CENTRAL ALABAMA SUNDAY NIGHT WITH TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 40S ACROSS NORTHERN COUNTIES. BRISK NORTHERLY FLOW WILL CONTINUE ON MONDAY DUE TO GRADIENT BETWEEN EXITING SURFACE LOW OFF THE MID ATLANTIC COAST AND SURFACE RIDGE AXIS ALONG THE MISSISSIPPI RIVER. THIS WILL KEEP DAYTIME TEMPERATURES SEVERAL DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. VERY DRY AIR MASS WILL ALLOW TEMPERATURES TO RADIATE NICELY MONDAY NIGHT WITH LOWS IN THE MIDDLE TO UPPER 40S ACROSS A LARGE PORTION OF THE CWA. TEMPERATURE AND HUMIDITIES WILL RISE ON TUESDAY AS SURFACE RIDGE MOVES EAST OF ALABAMA AND SOUTHERLY FLOW RETURNS. MOISTURE WILL NOT BE DEEP ENOUGH BY TUESDAY AFTERNOON FOR ANY CONVECTION AND REMOVED SMALL RAIN CHANCES WEST. A FAIRLY ROBUST NORTHERN STREAM SHORT WAVE WILL TRY AND PHASE UP WITH CUT-OFF LOW OVER THE SOUTHWESTERN STATES. MODELS SHOW CLOSED UPPER LOW GETS LEFT BEHIND AS NORTHERN TROF PULLS EASTWARD...AND SO A WEAK SURFACE FRONT WILL SAG TOWARDS ALABAMA BY WEDNESDAY AND INCREASE RAIN CHANCES OVER NORTHERN HALF OF ALABAMA. GFS IS SHOWING TO MUCH CONVECTIVE FEEDBACK WITH THIS SYSTEM AND KEPT POPS IN THE CHANCE CATEGORY. ANOTHER NORTHERN STREAM SHORT WAVE TROF MOVES OUT OF THE PLAINS STATES AND THIS TIME IT APPEARS IT WILL PICK UP CUT-OFF LOW. THIS PHASING WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE GULF COAST STATES THURSDAY AND FRIDAY. POSITION OF BOUNDARY FROM PREVIOUS SYSTEM WILL BE CRITICAL TO POTENTIAL FOR SIGNIFICANT RAINFALL ACROSS ALABAMA. DUE TO TIMING AND ISSUES RELATED TO PLACEMENT OF FOCUS MECHANISM...POPS HELD BELOW 50 PERCENT...BUT HIGHER RAIN CHANCES WILL LIKELY BE NEEDED ONCE CONFIDENCE GROWS IN MODEL OUTPUT. UPPER TROF SHOULD FINALLY PUSH THROUGH AREA LATE FRIDAY WITH RAIN FREE CONDITIONS AND COOLER CONDITIONS BY THE WEEKEND. 58/ROSE && .AVIATION...06Z TAF DISCUSSION. LINE OF STORMS IS MOVING IN A LOT FASTER THAN PREVIOUSLY THOUGHT. THE FORECAST HAS BEEN UPDATED ACORDINGLY. SOME OF THESE STORMS COULD PRODUCE SOME VERY STRONG WINDS. THUNDERSTORMS ACTIVITY WILL CONTINUE AT LEAST THROUGH 12Z ALONG THE SOUTHEASTERN TAF SITES. AFTER THE COLD FRONT MOVES THROUGH...STILL EXPECTING SUSTAINED GUSTY WINDS AROUND 30 KNOTS AFTER 18Z. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, May 10, 10:31 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1031 PM CDT SAT MAY 10 2008 ALZ011>015-017>050-120331- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1031 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL ALABAMA...INCLUDING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. SCATTERED TO NUMEROUS SEVERE STORMS ARE POSSIBLE AT LEAST THROUGH 6 AM SUNDAY. NIGHTTIME SEVERE WEATHER CAN BE ESPECIALLY DANGEROUS. PLEASE MAKE SURE THAT YOUR NOAA WEATHER RADIO HAS CHARGED BATTERIES AND STAY TUNED TO LATER THIS EVENING IF ANY WATCHES AND WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A RISK OF SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS... LARGE HAIL...AND ISOLATED TORNADOES...ACROSS SOUTHEAST PORTIONS OF CENTRAL ALABAMA THROUGH NOON SUNDAY. A COLD FRONT WILL MOVE ACROSS THE AREA ENDING MUCH OF THE THREAT BY NOON. THE GREATEST THREAT AREA WILL BE EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85 ON SUNDAY MORNING. BEHIND THE FRONT ON SUNDAY...GUSTY WEST WINDS ARE EXPECTED. SUSTAINED WINDS WILL BE 15 TO 20 MPH WITH A FEW GUSTS AROUND 35 MPH. SOME TYPE OF WIND ADVISORY WILL MOST LIKELY BE REQUIRED. FINALLY...THERE IS A RISK OF STRONG THUNDERSTORMS ACROSS ALL OF CENTRAL ALABAMA ON WEDNESDAY AND THURSDAY. FORECAST CONFIDENCE ASSOCIATED WITH THIS SYSTEM IS RATHER LOW AT THIS POINT. IF CONFIDENCE LATER INCREASES...THEN A SEVERE WEATHER THREAT MAY NEED TO BE INTRODUCED IN LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED WILL BE REQUIRED TONIGHT AND EARLY SUNDAY. 10/ARM
In the hours before
Local storm report, May 11, 3:37 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM HAIL VALLEY 32.82N 85.18W
05/11/2008 E0.88 INCH CHAMBERS AL PUBLIC
NICKEL SIZE HAIL REPORTED IN VALLEY COVERING THE GROUND.
&&
GGOGGINSLocal storm report, May 11, 3:38 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM HAIL ALABASTER 33.23N 86.82W
05/11/2008 E0.75 INCH SHELBY AL PUBLIC
PENNY SIZE HAIL REPORTED IN ALABASTER.
&&
GGOGGINSLocal storm report, May 11, 3:46 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL MORRISON CROSS ROADS 33.43N 85.49W
05/11/2008 E1.00 INCH RANDOLPH AL FIRE DEPT/RESCUE
VOLUNTEER FIRE DEPARTMENT REPORTS DIME TO QUARTER SIZE
HAIL, LIMBS AND BRANCHES BLOWN OFF TREES.
&&
GGOGGINSLocal storm report, May 11, 3:54 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM TSTM WND DMG 1 E OXFORD 33.60N 85.81W
05/11/2008 CALHOUN AL LAW ENFORCEMENT
SHERIFF REPORTS TREE AND POWERLINE DOWN ON DEARMANVILLE
ROAD.
&&
GGOGGINSLocal storm report, May 11, 3:56 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG 12 NW HAMILTON 34.26N 88.13W
05/10/2008 MARION AL EMERGENCY MNGR
TREES HAVE BEEN BLOWN DOWN NEAR THE SCHOTSVILLE
COMMUNITY.
1140 PM HAIL HAMILTON 34.14N 87.98W
05/10/2008 E0.75 INCH MARION AL EMERGENCY MNGR
DIME TO PENNY SIZE HAIL WAS FALLING IN HAMILTON.
1149 PM HAIL HACKLEBURG 34.27N 87.83W
05/10/2008 E0.75 INCH MARION AL EMERGENCY MNGR
DIME TO PENNY SIZE HAIL WAS REPORTED IN HACKLEBURG.
1150 PM TSTM WND DMG DOUBLE SPRINGS 34.15N 87.40W
05/10/2008 WINSTON AL EMERGENCY MNGR
MINOR ROOF DAMAGE AT DOUBLE SPRINGS ELEMENTARY SCHOOL.
1158 PM TSTM WND GST BEAR CREEK 34.26N 87.72W
05/10/2008 E60.00 MPH MARION AL AMATEUR RADIO
HAM RADIO OPERATOR REPORTED 60 MPH WIND GUST NEAR BEAR
CREEK.
1206 AM HAIL 5 N HALEYVILLE 34.31N 87.62W
05/11/2008 E0.75 INCH WINSTON AL PUBLIC
DIME SIZE HAIL REPORTED 5 MILES NORTH OF HALEYVILLE ON
FRANKLIN/WINSTON COUNTY LINE.
1238 AM TSTM WND DMG DOUBLE SPRINGS 34.15N 87.40W
05/11/2008 WINSTON AL AMATEUR RADIO
STRUCTURAL DAMAGE REPORTED IN DOUBLE SPRINGS.
1241 AM HAIL 5 ENE JASPER 33.88N 87.19W
05/11/2008 E0.75 INCH WALKER AL AMATEUR RADIO
DIME SIZE HAIL REPORTED IN BOLDO.
1241 AM TSTM WND DMG JASPER 33.85N 87.27W
05/11/2008 WALKER AL AMATEUR RADIO
TREE DOWN AND POWER OUTAGES AT 1911 BENNET ROAD IN
JASPER.
1242 AM HAIL COLUMBIANA 33.18N 86.60W
05/11/2008 E0.75 INCH SHELBY AL LAW ENFORCEMENT
DIME SIZE HAIL REPORTED IN COLUMBIANA
1250 AM TSTM WND DMG 5 ENE JASPER 33.88N 87.19W
05/11/2008 WALKER AL FIRE DEPT/RESCUE
TREES DOWN AND POWER OUTAGES IN BOLDO.
0127 AM FUNNEL CLOUD 6 N FAYETTE 32.88N 85.18W
05/11/2008 TROUP GA LAW ENFORCEMENT
FUNNEL CLOUD REPORTED 6 MILES NORTH OF FAYETTE ON COUNTY
ROAD 21.
0136 AM FLOOD ONEONTA 33.95N 86.47W
05/11/2008 BLOUNT AL FIRE DEPT/RESCUE
ONEONTA FIRE DEPARTMENT REPORTS SIGNIFICANT STREET
FLOODING.
0136 AM TSTM WND DMG 2 SW HAYDEN 33.90N 86.77W
05/11/2008 BLOUNT AL EMERGENCY MNGR
TREE BLOCKING BOTH LANES AT MILE MARKER 9 ON HIGHWAY 160.
0138 AM HAIL FAYETTEVILLE 33.15N 86.41W
05/11/2008 E0.75 INCH TALLADEGA AL FIRE DEPT/RESCUE
FAYETTEVILLE VFD REPORTS DIME SIZE HAIL.
0142 AM FLASH FLOOD ALLGOOD 33.92N 86.51W
05/11/2008 BLOUNT AL AMATEUR RADIO
HAM OPERATOR REPORTED FLASH FLOODING 1 MILE WEST OF
HIGHWAY 75 IN ALLGOOD.
0153 AM HAIL BERRY 33.66N 87.61W
05/11/2008 E0.25 INCH FAYETTE AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED IN BERRY.
0203 AM FLOOD CENTER POINT 33.65N 86.68W
05/11/2008 JEFFERSON AL AMATEUR RADIO
HAM RADIO REPORTS STREET FLOODING AT CENTER POINT ROAD
AND 23RD AVENUE NE
0210 AM FLOOD ONEONTA 33.95N 86.47W
05/11/2008 BLOUNT AL AMATEUR RADIO
HAM RADIO REPORTS FLOODING IN DOWNTOWN ONEONTA AT THE
DANIEL AND HOMETOWN SHOPPING CENTER.
0213 AM FLOOD GADSDEN 34.01N 86.01W
05/11/2008 ETOWAH AL PUBLIC
SIGNIFICANT STREET FLOODING ON NOCCALULA MTN AT NOCCALULA
RD/12TH STREET
0213 AM TSTM WND DMG 3 NE CALDWELL 33.84N 86.33W
05/11/2008 ST. CLAIR AL AMATEUR RADIO
ONE TREE DOWN ON INTERSTATE 59 SOUTHBOUND AT MILE MARKER
163.
0238 AM TSTM WND DMG 2 N TALLADEGA 33.46N 86.10W
05/11/2008 TALLADEGA AL AIRPLANE PILOT
POWER LINES DOWN AND VEHICLE ACCIDENT ON HIGHWAY 77 NORTH
OF TALLADEGA.
0247 AM TSTM WND DMG ANNISTON 33.66N 85.81W
05/11/2008 CALHOUN AL EMERGENCY MNGR
POWER OUTAGE ON HIGHLAND AVE.IN ANNINSTON
0247 AM TSTM WND DMG ASHVILLE 33.83N 86.26W
05/11/2008 ST. CLAIR AL EMERGENCY MNGR
TREES DOWN ON GREENSPORT ROAD IN ASHVILLE
0247 AM TSTM WND DMG 2 NE CALDWELL 33.83N 86.34W
05/11/2008 ST. CLAIR AL EMERGENCY MNGR
TREES DOWN ON I-59 SOUTHBOUND BETWEEN MILE MARKERS
165-166.
0247 AM TSTM WND DMG PELL CITY 33.56N 86.27W
05/11/2008 ST. CLAIR AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 78 NEAR WFHK RADIO STATION IN PELL
CITY.
0247 AM FLOOD MOODY 33.60N 86.49W
05/11/2008 ST. CLAIR AL EMERGENCY MNGR
FLOODING REPORTED ON HIGHWAY 411 SOUTH END IN MOODY.
0247 AM FUNNEL CLOUD VINCENT 33.39N 86.41W
05/11/2008 SHELBY AL AMATEUR RADIO
HAM RADIO REPORTS ROTATION ON HIGHWAY 231 IN VINCENT.
0254 AM TSTM WND DMG 4 N NATURAL BRIDGE 34.15N 87.60W
05/11/2008 WINSTON AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON COUNTY ROAD 17 BETWEEN US
278 AND STATE HIGHWAY 13.
0254 AM FLOOD CHILDERSBURG 33.28N 86.35W
05/11/2008 TALLADEGA AL LAW ENFORCEMENT
CHILDERSBURG PD REPORTS FLOODING ON FAIRMONT LN, 2ND ST.
SW AND PLEASANT VALLEY.
0259 AM HAIL ALABASTER 33.23N 86.82W
05/11/2008 E0.75 INCH SHELBY AL PUBLIC
PENNY SIZE HAIL REPORTED IN ALABASTER.
0305 AM HAIL MORRISON CROSS ROADS 33.43N 85.49W
05/11/2008 E1.00 INCH RANDOLPH AL FIRE DEPT/RESCUE
VOLUNTEER FIRE DEPARTMENT REPORTS DIME TO QUARTER SIZE
HAIL, LIMBS AND BRANCHES BLOWN OFF TREES.
0310 AM HAIL CHELSEA 33.33N 86.64W
05/11/2008 E0.75 INCH SHELBY AL NWS EMPLOYEE
PENNY SIZE HAIL REPORTED IN CHELSEA.
0325 AM HAIL VALLEY 32.82N 85.18W
05/11/2008 E0.88 INCH CHAMBERS AL PUBLIC
NICKEL SIZE HAIL REPORTED IN VALLEY COVERING THE GROUND.
0326 AM TSTM WND DMG 1 E OXFORD 33.60N 85.81W
05/11/2008 CALHOUN AL LAW ENFORCEMENT
SHERIFF REPORTS TREE AND POWERLINE DOWN ON DEARMANVILLE
ROAD.
&&
GGOGGINSLocal storm report, May 11, 4:22 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM HAIL LADONIA 32.46N 85.09W
05/11/2008 E0.75 INCH RUSSELL AL PUBLIC
DIME SIZE HAIL REPORTED IN LADONIA.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:55 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 65 min |
| May 10, 11:20 PM CDT | Tornado Warning | BMX | Marion | 40 min |
| May 10, 11:44 PM CDT | Tornado Warning | BMX | Marion, Winston | 61 min |
| May 10, 11:54 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Tuscaloosa, Walker | 36 min |
| May 10, 11:58 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 32 min |
| May 11, 12:01 AM CDT | Areal Flood Advisory | BMX | Lamar, Marion, Walker, Winston | 3 hr |
| May 11, 12:11 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 36 min |
| May 11, 12:21 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Walker, Winston | 39 min |
| May 11, 12:26 AM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair, Walker, Winston | 49 min |
| May 11, 12:35 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, St. Clair, Shelby, Talladega | 40 min |
| May 11, 12:38 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker | 52 min |
| May 11, 12:51 AM CDT | Tornado Warning | BMX | Blount, Walker | 39 min |
| May 11, 12:53 AM CDT | Tornado Warning | BMX | Fayette, Lamar | 52 min |
| May 11, 12:59 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Walker | 46 min |
| May 11, 1:08 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Tallapoosa | 52 min |
| May 11, 1:18 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Etowah, Jefferson, St. Clair, Talladega | 42 min |
| May 11, 1:29 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Tuscaloosa, Walker | 46 min |
| May 11, 1:32 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, Shelby, Talladega, Tallapoosa | 43 min |
| May 11, 1:37 AM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Walker | 3 hr |
| May 11, 1:44 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Randolph, Tallapoosa | 46 min |
| May 11, 1:45 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair, Talladega | 3 hr |
| May 11, 1:49 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 41 min |
| May 11, 2:01 AM CDT | Tornado Warning | BMX | Jefferson, Shelby | 44 min |
| May 11, 2:05 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 40 min |
| May 11, 2:05 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, Jefferson, St. Clair, Talladega | 40 min |
| May 11, 2:08 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas | 45 min |
| May 11, 2:10 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 50 min |
| May 11, 2:22 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Cleburne, Lee, Randolph, Tallapoosa | 23 min |
| May 11, 2:39 AM CDT | Tornado Warning | BMX | Cleburne | 23 min |
| May 11, 2:44 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Cleburne, Coosa, Jefferson, Randolph and 3 more | 46 min |
| May 11, 2:48 AM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair | 87 min |
| May 11, 2:57 AM CDT | Areal Flood Advisory | BMX | Shelby | 3 hr |
| May 11, 3:01 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Macon, Russell | 29 min |
| May 11, 3:06 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 39 min |
| May 11, 3:16 AM CDT | Severe Thunderstorm Warning | BMX | Fayette | 16 min |
| May 11, 3:30 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Coosa, Lee, Randolph, Tallapoosa | 45 min |
| May 11, 4:12 AM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 33 min |
| May 11, 5:16 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.